Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 201, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2022, 8:08 PM MDT for Garden County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2022, 8:08 PM MDT (02:08 UTC)
- Expired
- Jun 30, 2022, 9:15 PM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 166 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
837
WUUS53 KLBF 010208
SVRLBF
NEC069-010315-
/O.NEW.KLBF.SV.W.0201.220701T0208Z-220701T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
808 PM MDT Thu Jun 30 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Garden County in the Panhandle of Nebraska...
* Until 915 PM MDT.
* At 808 PM MDT, a severe thunderstorm was located near Northport, or
24 miles south of Alliance, moving southeast at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Oshkosh, Lisco, Crescent Lake National Wildlife Refuge, Rackett,
Dogtown Flats, Deer Lake, Britton Lake, Kincaid Lake, Wild Horse
Flats, Richardson Lake, Miles Lake, Mumper, Herman Lake, Jerry
Lake, Adams Flats, Sugar Loaf Hill and Tralnor Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4200 10267 4201 10207 4124 10222 4129 10261
4138 10261 4140 10262 4174 10264 4177 10268
TIME...MOT...LOC 0208Z 302DEG 41KT 4177 10303
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDC2 follow-up statements
730
WWUS53 KLBF 010245
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
845 PM MDT Thu Jun 30 2022
NEC069-010315-
/O.CON.KLBF.SV.W.0201.000000T0000Z-220701T0315Z/
Garden NE-
845 PM MDT Thu Jun 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR GARDEN COUNTY...
At 845 PM MDT, a severe thunderstorm was located 15 miles east of
Angora, or 19 miles south of Alliance, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oshkosh, Lisco, Crescent Lake National Wildlife Refuge, Rackett,
Dogtown Flats, Deer Lake, Britton Lake, Kincaid Lake, Wild Horse
Flats, Richardson Lake, Miles Lake, Mumper, Herman Lake, Jerry Lake,
Adams Flats, Sugar Loaf Hill and Tralnor Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4200 10267 4201 10207 4124 10222 4129 10261
4138 10261 4140 10262 4174 10264 4177 10268
TIME...MOT...LOC 0245Z 269DEG 33KT 4182 10281
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDC557
WWUS53 KLBF 010310
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
910 PM MDT Thu Jun 30 2022
NEC069-010320-
/O.EXP.KLBF.SV.W.0201.000000T0000Z-220701T0315Z/
Garden NE-
910 PM MDT Thu Jun 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR GARDEN COUNTY WILL EXPIRE AT
915 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4200 10267 4201 10207 4124 10222 4129 10261
4138 10261 4140 10262 4174 10264 4177 10268
TIME...MOT...LOC 0310Z 302DEG 41KT 4167 10250
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:47 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 30, 6:47 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 747 PM CDT Thu Jun 30 2022 .UPDATE... Issued at 747 PM CDT Thu Jun 30 2022 The shower and thunderstorm activity across WY this evening should sweep through wrn Nebraska overnight. A forecast update is in place using the HRRR, RAP and short term model blend. This delays the arrival of the showers and thunderstorms across WY by a few hours. && .SHORT TERM...(This evening through Friday night) Issued at 240 PM CDT Thu Jun 30 2022 The primary concern for the short term will revolve around the potential for strong to severe thunderstorms both this evening and tomorrow. Currently, a cold front has progressed through the area this morning, and is now positioned southwest-northeast from far northwest Kansas into central Nebraska. Aloft, an upper shortwave, evident in GOES upper level WV imagery, is progressing across portions of Utah and western Wyoming. The aforementioned shortwave will continue to push eastward this evening, with increasing ascent aloft as it approaches. This should promote widely scattered thunderstorm development across the higher terrain of eastern Wyoming/Colorado through late afternoon. Thunderstorms are then expected to push eastward through the Panhandle this evening, impacting areas primarily along and south of Highway 2. Forecast soundings indicate marginal deep layer shear, on the order of 25 to 35kts. CAPE profiles remain long and skinny, within a plume of increasing subtropical moisture aloft. H7-H5 lapse rates remain somewhat meager (7-7.5C/km) as well, pointing to a limited risk for large hail in any sustained updrafts. However, nearly dry adiabatic low level lapse rates and inverted-v profiles indicated in soundings suggest the potential for strong/damaging outflow winds. Convection wanes locally after midnight and much of the overnight is anticipated to remain dry. The cold front will lift northward through tomorrow morning, reaching near the SD/NE border by late afternoon. Yet another shortwave will dive across the Rockies through the evening, helping to promote additional convective initiation. Deep layer shear remains somewhat marginal again tomorrow, though increasing mid- level flow in advance of the shortwave should promote updraft organization. High-res guidance remains in good agreement with respect to initiation location (across the high terrain in far eastern Wyoming into northwest Nebraska) though confidence wanes with respect to storm mode and evolution. An increasing southerly LLJ into the warm frontal boundary would suggest convection should persist through much of the late evening into the early overnight hours. The more aggressive high-res members show cold pool development and a progressive MCS through much of the Sandhills and into central Nebraska overnight. Trends with respect to storm mode will need to be monitored, as any upscale growth would lead to increasing damaging wind potential. Convection exits the area to the south and east prior to sunrise Saturday. .LONG TERM...(Saturday through Thursday) Issued at 240 PM CDT Thu Jun 30 2022 Although temperatures are expected to fall back into the 80s on Saturday, model guidance indicates that temperatures will return to above the climatological norm through the extended period. These hot temperatures will persist as the upper level ridge amplifies in western portions of the US early next week. Daytime temperatures in the 90s are expected across the region with temperatures peaking into the upper 90s and low 100s on Tuesday. Temperatures only ease back into the upper 80s and low 90s to round out the week, however ensemble guidance is implying yet another heat spell by the weekend. As the upper level ridge amplifies across the Plains through the week, ensemble guidance suggests that 500mb heights may approach or exceed the 97th percentile by the weekend. Southerly flow will allow WAA to advect into the region which is suggested by the ensemble guidance. Ensembles suggest that the 700mb and 850mb temperatures approach or exceed the 90th percentile leading to well above normal temperatures across the region. This is in agreement with what the Climate Prediction Center (CPC) shows with the 8-14 Day Temperature Outlook being 'likely above normal' for the region. Besides the heat, limited precipitation is expected in the extended forecast. Low pressure is expected to linger over the PNW coast allowing for numerous shortwaves to impact our area. These shortwaves bring in sporadic chances of low-end PoPs to the forecast throughout the week. If precipitation does occur, widespread QPF amounts are unlikely and will remain localized. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 648 PM CDT Thu Jun 30 2022 VFR conditions expected through the forecast period. Aviation concerns focus on early evening shower and weak convection development. Activity for the most part has only skirted the edges of LBF airspace and expected motion will keep it out of the terminal. Additional activity will approach from the west later tonight and early Friday morning and have included -TSRA mention to account for this. Gusty, erratic winds cannot be ruled out with this activity but overall trend will be for thunderstorms to weaken with eastward extent so will need to monitor closely. Attention then turns to Friday afternoon thunderstorm chances but current thoughts are for this threat to fall just beyond the end of the forecast period with the greatest impacts expected at VTN. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...Brown LONG TERM...Viken/Brown AVIATION...NMJ
Hazardous weather outlook, Jun 30, 3:03 PM MDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 403 PM CDT Thu Jun 30 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-012115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 403 PM CDT Thu Jun 30 2022 /303 PM MDT Thu Jun 30 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered showers and thunderstorms possible through the evening. Some storms may be strong or severe, generally from Ogallala to O'Neill and points southeast. The primary concern is damaging wind. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Slight thunderstorm chances exist every day through Wednesday, mainly during the afternoon and evening hours. Some storms may be strong or severe Friday, with the greatest potential across the northwest Sandhills. Stay tuned to later forecasts regarding severe potential for Saturday and beyond. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:24 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jul 1, 2:14 AM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 46 min |
| Jul 1, 3:55 AM MDT | Special Weather Statement | LBF | Custer | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.